Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Can prednisone heal granulomatous gastritis?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Hi Doctor,
I have been suffering of gastritis for more than 6 years, my last endoscopy showed that I have isolated noncaseating granulomatous gastritis, could you please advise what drugs treats the granulomatous gastritis, I believe that taking Nexium for more than 4 years is what caused this gastritis, I am suffering also from allergy and I am no longer able to take nexium as my body developed
is Prednisone is helpful in healing this type of gastritis?
Walid G.
Posted Tue, 1 May 2012 in Digestion and Bowels
Answered by Dr. Jasvinder Singh 37 minutes later

Thanks for posting your query.

Granulomatous gastritis can be caseating (caused by infection) or non caseating. Since you have been diagnosed with non caseating granulomatous gastritis, hence it is due to non infectious causes. These include Crohn disease, sarcoidosis, and isolated granulomatous gastritis and patients who are symptomatic with idiopathic granulomatous gastritis usually present when they are older than 40 years and symptoms include epigastric pain, weight loss, and vomiting secondary to pyloric obstruction.

Neksium is not responsible for causing this, but it is infact one of the drugs used for treatment. Treatment is successful with Helicobacter pylori eradication and the treatment includes : antibiotics against most H pylori strains, proton pump inhibitors like omeprazole, lansoprazole etc and bismuth compounds.

There have been reported cases of treatment of this medical condition with steroids but they should be used only after a detailed examination and consultation of a gastroenterologist.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor